What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 14, 3:51 PM EST, 52 minutes earlier.
Area forecast discussion, Jul 14, 3:51 PM EST, 52 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
451 PM EDT Tue Jul 14 2020
.NEAR TERM [Through Tonight]...
A hot and humid afternoon continues across the region as scattered
storms have formed due to sea breeze interactions in the hot and
moist airmass south of a weak area of low pressure just north of
the region. Maximum heat indices have peaked in the 100-106 degree
range early this afternoon under light west southwest flow in the
low and mid levels.
Dry air aloft was observed in the mid levels on water vapor imagery
and on this morning's sounding and current GOES satellite
Precipitable water estimates of 1.50 to 1.75 inches should keep
the coverage of storms in the scattered range with warm mid level
temperatures near -5 degrees Celsius helping to suppress storm
coverage as well. However, storms that do form will have the
potential for strong to marginally severe downburst winds of 40-60
mph due to high levels of DCAPE in the environment ranging
between 1,200 and 1,500 J/kg. Slow storm motions aloft could also
keep a threat for locally heavy rains, but drier air and lower
storm coverage should keep this threat on the low side. Storm
activity will continue until a few hours after sunset when storm
activity should wind down. Some mid and high level clouds leftover
from this afternoon and evening convection will linger overnight
and this along with light winds from the west southwest should
prevent any significant fog development.
Hi temperatures peaking in the mid to upper 90s over interior SE GA
and NE FL and topping out in the low 90s along the coast will cool
down this evening into the upper 70s along the coast and the mid
70s inland overnight.
.SHORT TERM [Wednesday Through Thursday Night]...
Wednesday, the period will begin with a weak troughing over SE GA
into the western FL panhandle with a weak upper low moving westward
along the Gulf coast towards LA and TX as surface high pressure
situates over the NE Gulf of Mexico. Mid/upper level ridging will
be over TX with additional with ridging aloft forming over the NE
US that will nudge southward over the east coast Wednesday afternoon
into Thursday. This will bring drier air over the region in the low
and mid levels as the low level flow shifts easterly off of the
Atlantic with Precipitable water levels falling to below normal
levels with values ranging 1.30 to 1.50 inches.
Some initial showers will move onshore on wednesday as the
easterly winds come onshore in the midday hours with the easterly
winds colliding with the Gulf coast sea breeze in the early to mid
afternoon hours between the I-75 and highway 301 corridors.
Scattered showers and more isolated coverage of storms will be
expected.
High temperatures will lower to more near normal levels along the
coast on Wednesday and Thursday with above normal temperatures
inland. Highs both Wednesday and thursday will be in the low 90s
from I-95 eastward and near 90 at the beaches with mid 90s along
and west of Highway 301. Lows on Thursday will stay warm at the
coast with readings in the mid to upper 70s while inland areas
cool into the low 70s in the drier airmass.
.LONG TERM [Friday Through Tuesday]...
East to southeasterly flow will predominate during the long term
period with mid/upper level ridging north of the region. An upper
level wave will move over the Fl Peninsula from the Bahamas
Friday into Saturday with an axis of high pressure moving over NE
FL on Sunday and then positioning northward over SE GA Monday
into Tuesday. Moisture levels on Friday will increase into
Saturday as the upper level wave moves over central FL with
scattered to numerous storms over NE FL and less coverage over SE
GA. As the wave moves into the Gulf of Mexico, low level flow
will become southeasterly on Sunday and persist through Tuesday
allowing scattered to numerous showers and storms coverage to
shift into SE GA while shower coverage increases over NE FL with
increased moisture off the Atlantic.
Hi temperatures will be near normal through the end of the period
across the area with highs in the low 90s inland and near 90 at the
beaches. Low temperatures will be near normal with low 70s inland
and the mid to upper 70s at the coast.
&&
.AVIATION...
[Through 18Z Wednesday]
Widely scattered thunderstorms already beginning to develop this
afternoon along the Gulf coast seabreeze, spreading from GNV
northeastward towards VQQ/SGJ/CRG/JAX. Brief MVFR or lower
conditions possible with these storms, but otherwise VFR should
prevail with light winds generally from the southwest.
&&
.MARINE...
Scattered showers and thunderstorms will occur over the waters
through this evening as weak troughing stays positioned just north
of the Georgia waters this evening. High pressure will build from
the northeast on Wednesday through Friday with light winds becoming
easterly and drier conditions offshore. An easterly wave will pass
south our local waters late Friday into Saturday, with increasing
shower and thunderstorm coverage expected this weekend.
Rip Currents: Low Risk of Rip currents through Wednesday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 95 74 95 72 / 20 40 10 30 0
SSI 79 89 78 90 78 / 10 10 10 10 10
JAX 76 94 76 93 75 / 20 20 10 20 10
SGJ 76 91 76 90 76 / 20 20 10 20 10
GNV 75 93 73 93 72 / 10 50 10 40 10
OCF 75 92 74 93 73 / 10 40 10 40 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jul 14, 2:17 PM EST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
317 PM EDT Tue Jul 14 2020
FLZ025-033-125-133-141945-
Coastal St. Johns FL-Inland Duval FL-Coastal Duval FL-
Inland St. Johns FL-
317 PM EDT Tue Jul 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 345 PM EDT...
* At 317 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Unf, moving southeast at 10
mph.
* Wind gusts of 50 to 55 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Unf, Ponte Vedra Beach, Palm Valley, Sawgrass, Baymeadows, Bayard
and San Pablo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3006 8156 3026 8160 3032 8147 3024 8134
3018 8132
TIME...MOT...LOC 1917Z 323DEG 10KT 3022 8148
NELSONSpecial weather statement, Jul 14, 2:42 PM EST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
342 PM EDT Tue Jul 14 2020
FLZ023-024-GAZ364-142015-
Baker FL-Inland Nassau FL-Western Charlton GA-
342 PM EDT Tue Jul 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...EAST
CENTRAL BAKER AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL 415 PM EDT...
* At 342 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Bryceville, or 14 miles
southwest of Callahan, moving southeast at 10 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
St. George and Bryceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3044 8186 3037 8194 3028 8205 3038 8226
3054 8212 3048 8181
TIME...MOT...LOC 1942Z 297DEG 8KT 3043 8201
NELSONSpecial weather statement, Jul 14, 2:48 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
348 PM EDT Tue Jul 14 2020
FLZ025-033-125-133-142015-
Coastal St. Johns FL-Inland Duval FL-Coastal Duval FL-
Inland St. Johns FL-
348 PM EDT Tue Jul 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 415 PM EDT...
* At 348 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Mandarin, moving southeast at
10 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Mandarin, Fruit Cove, Palm Valley, Sawgrass, Nocatee, Bayard,
Durbin and Guana River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3011 8167 3024 8165 3022 8134 3004 8130
TIME...MOT...LOC 1948Z 296DEG 9KT 3017 8165
NELSON
Special weather statement, Jul 14, 3:13 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
413 PM EDT Tue Jul 14 2020
GAZ163-250-350-364-142045-
Clinch GA-Western Charlton GA-Northern Ware GA-Southern Ware GA-
413 PM EDT Tue Jul 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WARE...EAST CENTRAL
CLINCH AND NORTHWESTERN CHARLTON COUNTIES UNTIL 445 PM EDT...
* At 413 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 10 miles southeast of Manor, or 13
miles southeast of Argyle, moving northeast at 15 mph.
* Winds in excess of 45 mph possible with this storm.
* This storm will remain over mainly rural areas of central Ware,
east central Clinch and northwestern Charlton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3083 8244 3093 8261 3110 8252 3096 8227
TIME...MOT...LOC 2013Z 226DEG 13KT 3099 8245
NELSON
Special weather statement, Jul 14, 3:20 PM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
420 PM EDT Tue Jul 14 2020
FLZ033-133-142045-
Coastal St. Johns FL-Inland St. Johns FL-
420 PM EDT Tue Jul 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS COUNTY UNTIL
445 PM EDT...
* At 420 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near World Golf Village, or 8 miles
northwest of Saint Augustine, moving southeast at 20 mph.
* Wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Saint Augustine, World Golf Village, Saint Augustine Beach,
Nocatee, Saint Augustine Shores, Durbin, Vilano Beach, Saint
Augustine South, South Ponte Vedra and Anastasia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2976 8142 3007 8155 3011 8143 2996 8125
2985 8121
TIME...MOT...LOC 2020Z 319DEG 18KT 2997 8143
NELSONSpecial weather statement, Jul 14, 4:41 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
541 PM EDT Tue Jul 14 2020
FLZ033-037-038-133-138-142215-
Coastal Flagler FL-Coastal St. Johns FL-Putnam FL-Inland Flagler FL-
Inland St. Johns FL-
541 PM EDT Tue Jul 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLAGLER...SOUTHEASTERN
ST. JOHNS AND EAST CENTRAL PUTNAM COUNTIES UNTIL 615 PM EDT...
* At 540 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Marineland, or 10 miles
northwest of Palm Coast, moving southeast at 20 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Palm Coast, Marineland, Saint Augustine Shores, Crescent Beach and
Dupont Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2951 8152 2967 8154 2982 8132 2965 8114
2955 8111
TIME...MOT...LOC 2140Z 319DEG 18KT 2965 8133
NELSON